Home > Health > Transplant Day 12

Transplant Day 12

Still doing well. The incisional pain is less each day, although my lower left abdomen (where they placed the kidney) is protruding out a bit.

Weight today is up a half pound. BP 138/80, and yesterday, I had 2740 cc in, and 3375 out. Maybe my weight isn’t coming down because of inactivity and eating better? I decided I will start walking short distances. Today is a good day to start, as I will be walking over to the nearby clinic for blood work. It’s a little longer distance than I would like, but it shouldn’t be a problem.

I definitely still have a lot of fluid “on board”. I just put my leg splints on for the first time since before the surgery, and they are very snug. Prior to surgery, there was actually a lot of room in the calf portion of each; today, I had a hard time fitting my leg in them, especially the left splint. That will get better over time, so I’m not worried. it’s actually reassuring, because it confirms that my weight gain is mostly fluid.

My right arm continues to be bothersome. I was up several times during the night with significant pain in my middle arm, and now have shoulder pain as well. I’ll talk to the doctor on Monday about it, but I don’t think there’s much he can do about it.

Since my Magnesium level was low, the surgeon started me on Magnesium Oxide 400 mg, 2 tabs twice/day. They sent the rx to the pharmacy, but I got a call from the pharmacy today that it is over the counter, and they don’t fill OTC meds (it’s a mail order pharmacy). I’m pretty sure that the doc said that Prograf depletes magnesium. I went out and bought a bottle tonight at Wal Mart (Mag Ox), and it was $15 for 120 tabs. When I got home, I ordered 750 tabs, and with the shipping, it came to $16 and change. If anyone needs to be put on this, check out Wonder Labs. They also have a huge selection of vitamins, minerals, and herbs. Maybe once I’m on this for several days, I’ll start to see my blood pressure go down.

As you can see, I’m still playing around with different designs for my blog. Any comments on this one?

I’ll post my Prograf level tomorrow.

 

 

Advertisements
  1. kandylini
    May 15, 2008 at 9:02 pm

    The blog looks good. And the content is….amazing! I was reading about how you can turn blogs into books. You ought to seriously consider doing this for yours.

    Once you get your Mg levels up, I hope the supplement doesn’t give you any intestinal pains. That sounds like the last thing you need at the moment! The aspartate and citrate forms are much gentler than the oxide one.

  2. May 15, 2008 at 9:28 pm

    Thanks. Maybe someday I’ll consider becoming an author!

    It’s very therapeutic for me to blog like this; it makes me think of what happens, and thus I’m more aware of what I need to do. It’s also nice to look back at things I had forgotten.

    Actually, I think the Mg Ox is upsetting my stomach. Time will tell, but I hope it’s an isolated incident. Especially since I’m on such a high dose (2 tabs twice daily of the 400 mg tabs). My surgeon is extremely compulsive, and I’m not sure he would want me switching, but if it gets too bad, I’ll ask.

    Of course, I’m on several other meds that cause stomach upset, so it’s hard to say (Cellcept, which suppresses the immune system to avoid rejection of the kidney, is notorious for it’s GI effects).

    Also, he stopped my Pepcid, since I wasn’t having any symptoms, and told me that if I needed something, he would prescribe Prilosec. I have an appointment Monday, so if it continues, I’ll ask for an rx.

  3. kandylini
    May 16, 2008 at 12:48 am

    I think a record of your experience could help others.

    400 mg is a lot to take at one time. I thought the body could only absorb about 100 mg at a time? Well, it may be the least of your problems right now.

    Can you take probiotics? Or will that interfere with your body accepting the kidney?

    Good luck with your appt. on Monday. Be sure to blog about it! 😉

  4. May 16, 2008 at 7:19 am

    I’m not sure about the Probiotics with all of the immunosuppressants I’m on. I work in a Peds clinic, and we often recommend Culturelle for kids that are having diarrhea with antibiotics, or if they are on certain antibiotics that are certain to cause it (Augmentin and Clindamycin).

    Not sure about the absorption of Magnesium. However, I’m just not normal 😆 since I’ve had gastric bypass (abnormal absorption of meds and nutrients), and also, the Prograf affects Magnesium absorption. My guess is that is why the high dose.

  1. No trackbacks yet.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: